(Closed) Anyone been on Effexor?

posted 7 years ago in Wellness
Post # 3
Member
9483 posts
Buzzing Beekeeper
  • Wedding: October 2012

Yes, I was.  Years ago.  Unfortunately, I was on a cocktail on medications at the time.  If I remember correctly, my stomach was always upset as well.  I also had random muscle twitches.

Post # 4
Member
1213 posts
Bumble bee
  • Wedding: December 2012

I haven’t been on effexor, but I took zoloft for anxiety and I had a bit of a funny tummy for a few days. It calmed down after about 4-5 days. Its a common side effect. I also lost my appetite and motivation to eat, even though I was hungry, that stopped too after a week. All normal with those sort of antidepressants.

I’ve suffered from anxiety for a few years now, but mine is well managed now. Are you seeing a councellor or anything? I found learning new coping techniques really helpful, and eventually I was able to stop taking meds. PM me if you have any questions or want to talk more. 🙂

Post # 5
Member
588 posts
Busy bee

Yes. It worked great but don’t EVER run out of pills. The withdrawls are AWFUL!!!!!! I was on it for about 3 years anytime I ran out I was in for a seriously rough day or two. Just beware.

Post # 6
Member
9483 posts
Buzzing Beekeeper
  • Wedding: October 2012

@ms.oregon.state: Oh yes.  The withdrawls were absolutely horrible.  I’d REALLY have a bad tummy and muscle twitches.  That’s what the cause was now that I recall.

Post # 8
Member
2584 posts
Sugar bee
  • Wedding: June 2012

I was on it for 3-4 months, I think, for depression. It worked great- the best of all the anti-depressants I’ve ever been on. But I was also nauseated the whole time, and had that “blah” feeling you get when you have a cold or flu, even though I wasn’t sick. I finally decided I needed to switch, and the withdrawals were the absolute worst. Terrible migraines that lasted weeks, muscle twitches, even worse nausea… if you can stay on it it’s great but I hated the withdrawal.

Post # 9
Member
588 posts
Busy bee

I had to taper down very slowly. But for sure do not quit cold turkey. I ran out on a holiday weekend and felt like DEATH by the third day. Personally I’m a terrible pill taker so I switched to something with same benefits without the withdrawls

Post # 10
Member
2871 posts
Sugar bee
  • Wedding: March 2011

@bananejaune: most (if not all) SSRI’s cause some stomach discomfort when you first start taking them.  It is pretty normal as your body adjusts to the dose, and usually tapers off after 14 days or so.

Withdrawls on any SSRI are notoriously bad if you abruptly stop.  Under the direction of your doctor, when the time is right, you can step down your dose in increments and that will greatly reduce the bad side effects.

 

Post # 11
Member
188 posts
Blushing bee
  • Wedding: April 2012

i was on it for two years, it made me gain 100 lbs, and getting off of it was terrible, the withdrawls were crazy.  i’ve finally lost almost 80 of what i’ve gained and have since changed medicines.  i know everyone reacts differently, so i wish you the best.

Post # 12
Member
11 posts
Newbee

I am on it but if I knew then what i know now, I would have asked for something different. Its true if you miss afew days its awful. I want to wean off but I have felt so bad when I didnt  take it I am afraid to.. However the good side is it really calms you down..

 

Post # 13
Member
256 posts
Helper bee
  • Wedding: July 2011

I was on it for a few years and didn’t really experience any side effects. It did stop working after a while and now i am on zoloft.

Post # 14
Member
2584 posts
Sugar bee
  • Wedding: June 2012

@katiegirl84: It made me gain a bit of weight also, but unfortunately all antidepressants have done that to me… congrats on losing the weight! I can’t seem to, but I won’t give up 🙂

 

I weaned off it when I switched meds, extremely slowly. It didn’t matter. I almost wished I had weaned off a bit faster so I wouldn’t have felt crappy as long. I heard all these same things about Effexor when I started, but I figured eveyrone is different and the doctors still prescribed it so I gave it a try. It doesn’t have such a negative effect on everyone but I would never recommend it.

Post # 15
Member
131 posts
Blushing bee
  • Wedding: January 2016

Effexor has worked really well for me.  It pulled me out of very very serious depression/anxiety. I am on a low dose now but probably going to up my dosage again soon.  (I have been on varying doses for years depending on how I am doing). My main side effects have been sweating more when exercising and sleeping, which is mildly annoying but not really a big deal, and also having vivid/weird dreams.  The withdrawal IS pretty bad although I have weaned off completely twice without any serious issues.  In my experience switching between a higher dose and lower dose doesn’t lead to bad symptoms but that final step of getting off completley is a pain.  

Good luck and I hope it works well for you!

Post # 16
Member
5668 posts
Bee Keeper

Effexor screwed me up big time. It caused me to be the textbook definition of paranoid. I wouldn’t get into the car because I was convinced I was going to die. I was afraid of people in the grocery store because they “were talking about me.” I couldn’t sit still and I had major anxiety. All of those symptoms are totally out of character for me and stopped when I switched off of the Effexor. PPs are absolutely right about the withdrawl symptoms, they were brutal. We went on vacation for a three day weekend while I was taking it and I forgot to bring my pills. I felt like I had the flu.

My advice would be to stick with it for now and keep your doctor updated on side effects and benefits so you can tweak meds to be the most beneficial and least miserable for you.

The topic ‘Anyone been on Effexor?’ is closed to new replies.

Find Amazing Vendors